Topical Finasteride Really Scared

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? USA

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google

What is your current age, height, weight? 27 5’10 189

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? topical finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? twice in one week

What condition was being treated with the drug? hairloss

For how long did you take the drug (weeks/months/years)? Two doses

Date when you started the drug? 8/22/2022

Date when you quit the drug? 8/28/2022

Age when you quit? 27

How did you quit (cold turkey or taper off)? cold turkey

How long into your usage did you notice the onset of side effects? First dose

What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[* ] Loss of Libido / Sex Drive
[* ] Erectile Dysfunction
[ ] Complete Impotence
[ ] Loss of Morning Erections
[ ] Loss of Spontaneous Erections
[ ] Loss of Nocturnal Erections
[ ] Watery Ejaculate
[ ] Reduced Ejaculate
[ ] Inability or Difficulty to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility

Mental
[* ] Emotional Blunting / Emotionally Flat
[ ] Difficulty Focusing / Concentrating
[ ] Confusion
[ ] Memory Loss / Forgetfulness
[ ] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[* ] Lack of Motivation / Feeling Passive / Complacency
[* ] Extreme Anxiety / Panic Attacks (worst side)
[* ] Severe Depression / Melancholy (worst side)
[ ] Suicidal Thoughts

Physical
[ ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ ] Testicular Pain
[ ] Testicular Shrinkage / Loss of Fullness
[ ] Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[ ] Muscle Wastage
[ ] Muscle Weakness
[ ] Joint Pain
[ ] Dry / Dark Circles under eyes

Misc
[ ] Prostate pain
[ ] Persistent Fatigue / Exhaustion
[ ] Stomach Pains / Digestion Problems
[ ] Constipation / “Poo Pellets”
[ ] Vision - Acuity Decrease / Blurriness
[ ] Tinnitus (ringing or high pitched sound in ears)
[ ] Hearing loss
[ ] Increased hair loss
[ ] Frequent urination
[ ] Lowered body temperature

[*] Other (please explain) loss of appetite and insomnia

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? None

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Hey guys,

New to this forum. Pretty scared to be honest. A little over a month ago I got prescribed a topical solution for my hair (.1 fin & 6% min). The bottle comes with a sponge on the top. I literally rubbed it on my hairline and within a half hour I started to get really anxious. Woke up the next morning with dizziness and massive anxiety, lower libido and ED. I have a history of being a hypochondriac so I assumed this was all in my head. 6 days after my first application I was feeling like 80% better and I decided to give it another try. Big mistake. Same thing happened as the first time but 4 days after my second application I pretty much crashed. Massive anxiety at night which prevented me from sleeping and got complete ED and no libido with bad ball and prostate pain. Fast forward two weeks the sexual sides went away and the mental sides remained. My main ones being anxiety and depression. I am anxious 24/7 throughout the day. My heart is always racing. Now we are slightly over a month after my last application but things have just gotten worse. My anxiety is at an all time high, if I’m not anxious I’m severely depressed. I just cannot be positive and calm its really affecting me. As for sexual health my libido is def lower again. I just don’t have an interest to do the deed. But this could also be my mood as well. Yesterday was able to masterbate and once I got going things were normal, orgasm sensitivity, semen quality and load seem to be normal and I have no physical side effects as of yet. Its just taking time and stimulation to get an erection but once I get going everything is normal as usual. Also my appetite is completely diminished since this all happened but I have had this problem In the past when I was extremely anxious. So this may be due to anxiety. I lost 15lbs to this month. I lift alot and was pretty chubby and I actually look better in the mirror than before so I dont think I lost muscle yet. But what is new this week is my sleep has gotten horrible. I’m getting 1 to 3 hours a night. But anxious thoughts about my condition are racing through my head all night so that may contribute. Also all my time has been on pfs fourms which may not be the best of ideas. I’m just terrified guys. I used so little and I got sides like this. This could all be anxiety based which I know some of it is because I have a history of OCD thought loops but I’m just scared as shit. Hope things start to get better.

1 Like

Hey there @unlucky_as_shit,

Welcome to the forum.

It saddens me to hear that you’ve been going through this experience.

Perhaps it may actually ease your mind to know that a lot of people recover from the side effects in about three months or so after quitting. If you only started using finasteride about a month ago and have quit very recently, there’s a good chance you may still recover with some more time.

Try to give it some more time, probably between three and six months or so, and see if you feel any better.

There is no need to believe that your issues are caused by ‘anxiety’. Pretty much all of the symptoms you describe are commonly reported and have everything to do with these drugs.
Unfortunately, it doesn’t make much difference whether you consume finasteride orally or apply it topically, in either application it can enter your system and can cause these issues. Similarly, I would advise to stay away from any other products that are also 5-alpha-reductase inhibitors such as minoxidil, or supplements containing saw palmetto, if you happen to be using any of those.

In the meantime, try to take good care of yourself and not obsess over this too much, although I know how hard that is when you are facing the brunt of these awful, awful symptoms.

If you ever need anyone to talk to, or have any questions, don’t hesitate to ask.

@Wintermoon Thanks for informative post. Hopefully this resolves during the upcoming weeks.